Alert archive / Florida / Wind Chill Advisories in 2012

Wind Chill Advisory 1, NWS Miami, FL

January 2, 20127 counties in Florida

NWS Miami, FL issued this wind chill advisory at Jan 2, 2012, 4:10 AM EST for 7 counties in Florida. It took effect at Jan 3, 2012, 12:00 AM EST. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Jan 2, 2012, 4:10 AM EST (09:10 UTC)
In effect from
Jan 3, 2012, 12:00 AM EST
Expired
Jan 3, 2012, 8:42 AM EST
In force
9 hr
Issued by
NWS Miami, FL

Counties Broward County, FL, Collier County, FL, Glades County, FL, Hendry County, FL, Miami-Dade County, FL, Monroe County, FL, Palm Beach County, FL

The radar

The Miami radar (KAMX), 82 km from the middle of the area, began a volume at 09:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Miami, FL (KMFL), launched 00:00Z, 9.2 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 00:00Z on 2012-01-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 00:00Z on 2012-01-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 3 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1092 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
3 m²/s²
0-3 km storm-relative helicity
31 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

680 
WWUS42 KMFL 020910
WSWMFL

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIAMI FL
410 AM EST MON JAN 2 2012

FLZ063-066-067-021715-
/O.UPG.KMFL.WC.A.0001.120103T0900Z-120103T1300Z/
/O.NEW.KMFL.WC.Y.0001.120103T0500Z-120103T1500Z/
GLADES-HENDRY-INLAND PALM BEACH-
INCLUDING THE CITIES OF...PALMDALE...MOORE HAVEN...CLEWISTON...
LA BELLE...BIG CYPRESS SEMINOLE RESERVATION...PAHOKEE...
SOUTH BAY...BELLE GLADE...WELLINGTON...LION COUNTRY SAFARI...
SOUTH COUNTY REGIONAL PARK
410 AM EST MON JAN 2 2012

...WIND CHILL ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM
EST TUESDAY...

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A WIND CHILL
ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM EST
TUESDAY. THE WIND CHILL WATCH IS NO LONGER IN EFFECT. 

* WIND CHILL VALUES...TEMPERATURES TONIGHT WILL FALL INTO THE MID
  30S TO AROUND 40 DEGREES OVER GLADES...HENDRY...AND INLAND PALM
  BEACH COUNTIES BEHIND A STRONG COLD FRONT. NORTHWEST WINDS
  AROUND 10 MPH DURING THE OVERNIGHT HOURS IN COMBINATION WITH THE
  COLD TEMPERATURES WILL PRODUCE WIND CHILL READINGS OF 25 TO 35
  DEGREES FROM MIDNIGHT TONIGHT THROUGH TUESDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WIND WILL
COMBINE TO GENERATE LOW WIND CHILLS. THIS CAN LEAD TO HYPOTHERMIA
IF PRECAUTIONS ARE NOT TAKEN.  IF YOU MUST VENTURE OUTDOORS...
MAKE SURE YOU WEAR A HAT AND GLOVES.

&&

$$

FLZ070-021715-
/O.NEW.KMFL.WC.Y.0001.120103T0500Z-120103T1500Z/
INLAND COLLIER-
INCLUDING THE CITY OF...IMMOKALEE
410 AM EST MON JAN 2 2012

...WIND CHILL ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM
EST TUESDAY...

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A WIND CHILL
ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM EST
TUESDAY. 

* WIND CHILL VALUES...TEMPERATURES TONIGHT WILL FALL INTO THE MID
  TO UPPER 30S OVER INLAND COLLIER COUNTY BEHIND A STRONG COLD
  FRONT. NORTHWEST WINDS AROUND 10 MPH DURING THE OVERNIGHT HOURS
  IN COMBINATION WITH THE COLD TEMPERATURES WILL PRODUCE WIND
  CHILL READINGS IN THE MID 20S TO MID 30S FROM MIDNIGHT TONIGHT
  THROUGH TUESDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WIND WILL
COMBINE TO GENERATE LOW WIND CHILLS. THIS CAN LEAD TO HYPOTHERMIA
IF PRECAUTIONS ARE NOT TAKEN.  IF YOU MUST VENTURE OUTDOORS...
MAKE SURE YOU WEAR A HAT AND GLOVES.

&&

$$

FLZ068-069-071>073-075-168-174-021715-
/O.NEW.KMFL.WC.Y.0001.120103T0500Z-120103T1500Z/
METRO PALM BEACH-COASTAL COLLIER-INLAND BROWARD-METRO BROWARD-
INLAND MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH-
FAR SOUTH MIAMI DADE-
INCLUDING THE CITIES OF...PALM SPRINGS...FLORIDA GARDENS...
ABERDEEN...BOCA WEST...NAPLES...MICCOSUKEE INDIAN RESERVATION...
MARKHAM PARK...COCONUT CREEK...CORAL SPRINGS...TAMARAC...
SUNRISE...PLANTATION...DAVIE...COOPER CITY...HOLLYWOOD...
PEMBROKE PINES...MIRAMAR...HOMESTEAD...FLORIDA CITY...REDLAND...
MICCOSUKEE RESORT...KENDALE LAKES...WEST KENDALL...COUNTRY WALK...
SHARK VALLEY...FLAMINGO...JUPITER...WEST PALM BEACH...
BOCA RATON...EVERGLADES NATIONAL PARK
410 AM EST MON JAN 2 2012

...WIND CHILL ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM
EST TUESDAY...

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A WIND CHILL
ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM EST
TUESDAY. 

* WIND CHILL VALUES...TEMPERATURES TONIGHT WILL FALL INTO THE MID
  30S TO THE LOWER 40S BEHIND A STRONG COLD FRONT. NORTHWEST WINDS
  AROUND 10 MPH DURING THE OVERNIGHT HOURS IN COMBINATION WITH THE
  COLD TEMPERATURES WILL PRODUCE WIND CHILL READINGS IN THE UPPER
  20S TO THE MID 30S FROM MIDNIGHT TONIGHT THROUGH TUESDAY
  MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WIND WILL
COMBINE TO GENERATE LOW WIND CHILLS. THIS CAN LEAD TO HYPOTHERMIA
IF PRECAUTIONS ARE NOT TAKEN.  IF YOU MUST VENTURE OUTDOORS...
MAKE SURE YOU WEAR A HAT AND GLOVES.

&&

$$
4 follow-up statements
589 
WWUS42 KMFL 021214
WSWMFL

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIAMI FL
714 AM EST MON JAN 2 2012

FLZ063-066-067-070-030000-
/O.CON.KMFL.WC.Y.0001.120103T0500Z-120103T1500Z/
GLADES-HENDRY-INLAND PALM BEACH-INLAND COLLIER-
INCLUDING THE CITIES OF...PALMDALE...MOORE HAVEN...CLEWISTON...
LA BELLE...BIG CYPRESS SEMINOLE RESERVATION...PAHOKEE...
SOUTH BAY...BELLE GLADE...WELLINGTON...LION COUNTRY SAFARI...
SOUTH COUNTY REGIONAL PARK...IMMOKALEE
714 AM EST MON JAN 2 2012

...WIND CHILL ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO
10 AM EST TUESDAY...

* WIND CHILL VALUES...TEMPERATURES TONIGHT WILL FALL INTO THE 
  MID 30S TO AROUND 40 DEGREES OVER GLADES...HENDRY...AND INLAND 
  PALM BEACH COUNTIES BEHIND A STRONG COLD FRONT. NORTHWEST 
  WINDS AROUND 10 MPH DURING THE OVERNIGHT HOURS IN COMBINATION 
  WITH THE COLD TEMPERATURES WILL PRODUCE WIND CHILL READINGS OF 
  25 TO 35 DEGREES FROM MIDNIGHT TONIGHT THROUGH TUESDAY 
  MORNING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WIND WILL
COMBINE TO GENERATE LOW WIND CHILLS. THIS CAN LEAD TO HYPOTHERMIA
IF PRECAUTIONS ARE NOT TAKEN.  IF YOU MUST VENTURE OUTDOORS...
MAKE SURE YOU WEAR A HAT AND GLOVES.

&&

$$

FLZ068-069-071>073-075-168-174-030000-
/O.CON.KMFL.WC.Y.0001.120103T0500Z-120103T1500Z/
METRO PALM BEACH-COASTAL COLLIER-INLAND BROWARD-METRO BROWARD-
INLAND MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH-
FAR SOUTH MIAMI DADE-
INCLUDING THE CITIES OF...PALM SPRINGS...FLORIDA GARDENS...
ABERDEEN...BOCA WEST...NAPLES...MICCOSUKEE INDIAN RESERVATION...
MARKHAM PARK...COCONUT CREEK...CORAL SPRINGS...TAMARAC...
SUNRISE...PLANTATION...DAVIE...COOPER CITY...HOLLYWOOD...
PEMBROKE PINES...MIRAMAR...HOMESTEAD...FLORIDA CITY...REDLAND...
MICCOSUKEE RESORT...KENDALE LAKES...WEST KENDALL...COUNTRY WALK...
SHARK VALLEY...FLAMINGO...JUPITER...WEST PALM BEACH...
BOCA RATON...EVERGLADES NATIONAL PARK
714 AM EST MON JAN 2 2012

...WIND CHILL ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO
10 AM EST TUESDAY...

* WIND CHILL VALUES...TEMPERATURES TONIGHT WILL FALL INTO THE 
  MID 30S TO THE LOWER 40S BEHIND A STRONG COLD FRONT. NORTHWEST 
  WINDS AROUND 10 MPH DURING THE OVERNIGHT HOURS IN COMBINATION 
  WITH THE COLD TEMPERATURES WILL PRODUCE WIND CHILL READINGS IN 
  THE UPPER 20S TO THE MID 30S FROM MIDNIGHT TONIGHT THROUGH 
  TUESDAY MORNING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WIND WILL
COMBINE TO GENERATE LOW WIND CHILLS. THIS CAN LEAD TO HYPOTHERMIA
IF PRECAUTIONS ARE NOT TAKEN.  IF YOU MUST VENTURE OUTDOORS...
MAKE SURE YOU WEAR A HAT AND GLOVES.

&&

$$
434 
WWUS42 KMFL 022348
WSWMFL

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIAMI FL
648 PM EST MON JAN 2 2012

FLZ063-066-067-070-031000-
/O.CON.KMFL.WC.Y.0001.120103T0500Z-120103T1500Z/
GLADES-HENDRY-INLAND PALM BEACH-INLAND COLLIER-
INCLUDING THE CITIES OF...PALMDALE...MOORE HAVEN...CLEWISTON...
LA BELLE...BIG CYPRESS SEMINOLE RESERVATION...PAHOKEE...
SOUTH BAY...BELLE GLADE...WELLINGTON...LION COUNTRY SAFARI...
SOUTH COUNTY REGIONAL PARK...IMMOKALEE
648 PM EST MON JAN 2 2012

...WIND CHILL ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO
10 AM EST TUESDAY...

* WIND CHILL VALUES...TEMPERATURES TONIGHT WILL FALL INTO THE MID
  AND UPPER 30S OVER GLADES, HENDRY, AND INLAND PALM BEACH
  COUNTIES BEHIND A STRONG COLD FRONT. NORTHWEST WINDS AROUND 10
  MPH DURING THE OVERNIGHT HOURS IN COMBINATION WITH THE COLD
  TEMPERATURES WILL PRODUCE WIND CHILL READINGS OF 25 TO 35
  DEGREES FROM MIDNIGHT TONIGHT THROUGH TUESDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WIND WILL
COMBINE TO GENERATE LOW WIND CHILLS. THIS CAN LEAD TO HYPOTHERMIA
IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...
MAKE SURE YOU WEAR A HAT AND GLOVES.

&&

$$

FLZ068-069-071>073-075-168-174-031000-
/O.CON.KMFL.WC.Y.0001.120103T0500Z-120103T1500Z/
METRO PALM BEACH-COASTAL COLLIER-INLAND BROWARD-METRO BROWARD-
INLAND MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH-
FAR SOUTH MIAMI DADE-
INCLUDING THE CITIES OF...PALM SPRINGS...FLORIDA GARDENS...
ABERDEEN...BOCA WEST...NAPLES...MICCOSUKEE INDIAN RESERVATION...
MARKHAM PARK...COCONUT CREEK...CORAL SPRINGS...TAMARAC...
SUNRISE...PLANTATION...DAVIE...COOPER CITY...HOLLYWOOD...
PEMBROKE PINES...MIRAMAR...HOMESTEAD...FLORIDA CITY...REDLAND...
MICCOSUKEE RESORT...KENDALE LAKES...WEST KENDALL...COUNTRY WALK...
SHARK VALLEY...FLAMINGO...JUPITER...WEST PALM BEACH...
BOCA RATON...EVERGLADES NATIONAL PARK
648 PM EST MON JAN 2 2012

...WIND CHILL ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO
10 AM EST TUESDAY...

* WIND CHILL VALUES...TEMPERATURES TONIGHT WILL FALL INTO THE
  UPPER 30S TO MID 40S BEHIND A STRONG COLD FRONT. NORTHWEST WINDS
  AROUND 10 MPH DURING THE OVERNIGHT HOURS IN COMBINATION WITH THE
  COLD TEMPERATURES WILL PRODUCE WIND CHILL READINGS IN THE UPPER
  20S TO THE MID 30S FROM MIDNIGHT TONIGHT THROUGH TUESDAY
  MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WIND WILL
COMBINE TO GENERATE LOW WIND CHILLS. THIS CAN LEAD TO HYPOTHERMIA
IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...
MAKE SURE YOU WEAR A HAT AND GLOVES.

&&

$$
811 
WWUS42 KMFL 030944
WSWMFL

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIAMI FL
444 AM EST TUE JAN 3 2012

FLZ063-066-067-070-031500-
/O.CON.KMFL.WC.Y.0001.000000T0000Z-120103T1500Z/
GLADES-HENDRY-INLAND PALM BEACH-INLAND COLLIER-
INCLUDING THE CITIES OF...PALMDALE...MOORE HAVEN...CLEWISTON...
LA BELLE...BIG CYPRESS SEMINOLE RESERVATION...PAHOKEE...
SOUTH BAY...BELLE GLADE...WELLINGTON...LION COUNTRY SAFARI...
SOUTH COUNTY REGIONAL PARK...IMMOKALEE
444 AM EST TUE JAN 3 2012

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS
MORNING...

* WIND CHILL VALUES...TEMPERATURES IN THE MID AND UPPER 30S OVER
  GLADES...HENDRY...AND INLAND PALM BEACH COUNTIES BEHIND A STRONG
  COLD FRONT. NORTHWEST WINDS IN THE 5 TO 10 MPH RANGE DURING THE
  THIS TIME IN COMBINATION WITH THE COLD TEMPERATURES WILL PRODUCE
  WIND CHILL READINGS OF 25 TO 35 DEGREES THROUGH THE EARLY
  MORNING HOURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WIND WILL
COMBINE TO GENERATE LOW WIND CHILLS. THIS CAN LEAD TO HYPOTHERMIA
IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...
MAKE SURE YOU WEAR A HAT AND GLOVES.

&&

$$

FLZ068-069-071>073-075-168-174-031500-
/O.CON.KMFL.WC.Y.0001.000000T0000Z-120103T1500Z/
METRO PALM BEACH-COASTAL COLLIER-INLAND BROWARD-METRO BROWARD-
INLAND MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH-
FAR SOUTH MIAMI DADE-
INCLUDING THE CITIES OF...PALM SPRINGS...FLORIDA GARDENS...
ABERDEEN...BOCA WEST...NAPLES...MICCOSUKEE INDIAN RESERVATION...
MARKHAM PARK...COCONUT CREEK...CORAL SPRINGS...TAMARAC...
SUNRISE...PLANTATION...DAVIE...COOPER CITY...HOLLYWOOD...
PEMBROKE PINES...MIRAMAR...HOMESTEAD...FLORIDA CITY...REDLAND...
MICCOSUKEE RESORT...KENDALE LAKES...WEST KENDALL...COUNTRY WALK...
SHARK VALLEY...FLAMINGO...JUPITER...WEST PALM BEACH...
BOCA RATON...EVERGLADES NATIONAL PARK
444 AM EST TUE JAN 3 2012

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS
MORNING...

* WIND CHILL VALUES...TEMPERATURES IN THE LOW TO TO MID 40S BEHIND
  A STRONG COLD FRONT WILL BE EXPECTED THIS MORNING. NORTHWEST
  WINDS IN THE 5 TO 10 MPH DURING THIS TIME IN COMBINATION WITH
  THE COLD TEMPERATURES WILL PRODUCE WIND CHILL READINGS IN THE
  LOW TO MID 30S THROUGH THE EARLY MORNING HOURS TODAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WIND WILL
COMBINE TO GENERATE LOW WIND CHILLS. THIS CAN LEAD TO HYPOTHERMIA
IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...
MAKE SURE YOU WEAR A HAT AND GLOVES.

&&

$$
028 
WWUS42 KMFL 031342
WSWMFL

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIAMI FL
842 AM EST TUE JAN 3 2012

...WIND CHILL ADVISORY IS CANCELLED...

FLZ063-066>073-075-168-174-031445-
/O.CAN.KMFL.WC.Y.0001.000000T0000Z-120103T1500Z/
GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-
INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-
MAINLAND MONROE-COASTAL PALM BEACH-FAR SOUTH MIAMI DADE-
INCLUDING THE CITIES OF...PALMDALE...MOORE HAVEN...CLEWISTON...
LA BELLE...BIG CYPRESS SEMINOLE RESERVATION...PAHOKEE...
SOUTH BAY...BELLE GLADE...WELLINGTON...LION COUNTRY SAFARI...
SOUTH COUNTY REGIONAL PARK...PALM SPRINGS...FLORIDA GARDENS...
ABERDEEN...BOCA WEST...NAPLES...IMMOKALEE...
MICCOSUKEE INDIAN RESERVATION...MARKHAM PARK...COCONUT CREEK...
CORAL SPRINGS...TAMARAC...SUNRISE...PLANTATION...DAVIE...
COOPER CITY...HOLLYWOOD...PEMBROKE PINES...MIRAMAR...HOMESTEAD...
FLORIDA CITY...REDLAND...MICCOSUKEE RESORT...KENDALE LAKES...
WEST KENDALL...COUNTRY WALK...SHARK VALLEY...FLAMINGO...JUPITER...
WEST PALM BEACH...BOCA RATON...EVERGLADES NATIONAL PARK
842 AM EST TUE JAN 3 2012

...WIND CHILL ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MIAMI HAS CANCELLED THE WIND
CHILL ADVISORY. 

WIND CHILLS OVERNIGHT FELL INTO THE MID TO UPPER 30S FOR A COUPLE
OF HOURS IN GLADES AND HENDRY COUNTIES WITH THE 40S ELSEWHERE. THE
SECONDARY SURGE IN WIND...EXPECTED AROUND MIDNIGHT...WAS ABOUT 6
HOURS LATE IN TIMING AS THE SURGE WAS CROSSING THE LAKE OKEECHOBEE 
REGION AT THE MOMENT. 

WIND CHILLS WILL MOST LIKELY STAY IN THE 40S THROUGH THE DAY AS
HIGH TEMPERATURES WILL ONLY REACH THE LOWER TO MID 50S AS
NORTHERLY WINDS...POSSIBLY UP TO 15 TO 20 MPH MAY PERSIST THROUGH
THE DAY. 

$$

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this wind chill advisory went out at Jan 1, 8:36 PM EST, 7 hours 34 minutes earlier.

Area forecast discussion, Jan 1, 8:36 PM EST, 7 hours 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
836 PM EST SUN JAN 1 2012

.UPDATE...THE CURRENT SURFACE ANALYSIS SHOWS HIGH PRESSURE JUST
OFF THE FLORIDA EAST COAST WHILE A COLD FRONT ADVANCES ACROSS THE
FLORIDA PANHANDLE. LIGHT SOUTHEASTERLY LOW LEVEL FLOW IS EXPECTED
TO BECOME SOUTHWESTERLY OVERNIGHT, INCREASING THE POTENTIAL FOR
FOG FORMATION, ESPECIALLY AS BOUNDARY LAYER MOISTURE INCREASES
UNDER MAINLY CLEAR SKIES AND LIGHT WINDS. SREF PROBABILITIES
DEPICT THE HIGHEST CHANCE OF LOCALLY DENSE FOG OVER THE INTERIOR
AND PARTICULARLY JUST WEST OF LAKE OKEECHOBEE. THE EXISTING
FORECAST ADDRESSES THE EXPECTED CONDITIONS QUITE WELL, WITH NO
SIGNIFICANT CHANGES NEEDED.

&&

.PREV DISCUSSION... /ISSUED 634 PM EST SUN JAN 1 2012/

AVIATION...VFR CONDITIONS WILL PREVAIL THROUGH 06-07Z WITH L/V
WIND LESS THAN 3-4KT. LIGHT SE WIND FLOW DURING THE DAY HAS
INCREASED THE LOW LEVEL MOISTURE AND APPROACH OF THE STRONG COLD
FRONT WILL BACK THE WIND TO A MORE WEST COMPONENT LATER TONIGHT.
THESE CONDITIONS WILL COMBINE TO PROVIDE FAVORABLE CONDITIONS FOR
FOG DEVELOPMENT INTERIOR PORTIONS BUT FLOW NOT EXPECTED TO BE
STRONG ENOUGH TO ADVECT THE FOG TO EITHER COAST. HOWEVER, COULD BE
SOME LOWER VSBY AND IF FLOW BECOMES STRONG ENOUGH COULD HAVE MORE
WIDESPREAD FOG BUT FOR NOW WILL KEEP VFR WITH LACK OF CONFIDENCE
TO GO LOWER. WIND BECOMING NW AFT 14Z AND GUSTS TO AROUND 20KT AT
KAPF BY MONDAY AFTERNOON.

KOB

PREV DISCUSSION... /ISSUED 305 PM EST SUN JAN 1 2012/

.COLDEST TEMPERATURES OF THE WINTER SEASON FOR SOUTH FLORIDA
MONDAY NIGHT INTO TUESDAY NIGHT...

DISCUSSION...
THE HIGH PRESSURE THAT HAS BEEN OVER FLORIDA THIS HOLIDAY WEEKEND IS
NOW WEAKENING AND MOVING INTO THE ATLANTIC WATERS THIS AFTERNOON.
THIS WILL ALLOW FOR THE STRONG COLD FRONT CURRENTLY LOCATED OVER THE
SOUTHEASTERN UNITED STATES TO CONTINUE TO MOVE SOUTHWARD DOWN THE
FLORIDA PENINSULA TONIGHT AND THROUGH SOUTH FLORIDA SUNDAY
MORNING.

AHEAD OF THE FRONT...THE WINDS WILL BE LIGHT ALONG WITH MOSTLY CLEAR
TO PARTLY CLOUDY SKIES TONIGHT. THIS WILL ALLOW FOR A GOOD SET UP
FOR FOG FORMATION TONIGHT OVER THE CWA WITH WIDESPREAD FOG OVER THE
INTERIOR AREAS TAPERING DOWN TO PATCHY FOG OVER THE COASTAL AREAS.
THE VISIBILITIES IN THE FOG COULD FALL DOWN TO 1/2 MILE OR LESS
ESPECIALLY IN THE INTERIOR AREAS LATE TONIGHT INTO EARLY MONDAY
MORNING...AND A DENSE FOG ADVISORY MAY BE NEEDED FOR PORTIONS OF
SOUTH FLORIDA LATE TONIGHT INTO EARLY MONDAY MORNING.

ONCE THE FRONT CLEARS SOUTH FLORIDA MONDAY MORNING...THE VERY DRY
AND COLD AIR MASS WILL MOVE INTO THE CWA FROM THE NORTH MONDAY NIGHT
INTO TUESDAY...AS STRONG HIGH PRESSURE MOVES SOUTHEAST FROM THE
NORTHERN PLAINS STATES TO SOUTHERN GULF COAST STATES. IN TURN, THE
LATEST GFS AND ECMWF MODELS HAVE LOWERED THE 1000-850 MB THICKNESS
TO 1300-1310 AROUND THE LAKE OKEECHOBEE AREA AND TO 1320-1340 OVER
THE MIAMI-DADE METRO AREA MONDAY NIGHT INTO TUESDAY. THIS WILL ALLOW
FOR THE LOW TEMPERATURES TO FALL INTO THE MID TO UPPER 30S OVER THE
INTERIOR AREAS WITH 40S OVER THE METRO AREAS FOR MONDAY NIGHT. THERE
COULD EVEN BE A FEW LOCATIONS IN THE LESS WINDY AREAS WEST OF LAKE
OKEECHOBEE THAT COULD FALL CLOSE TO THE FREEZING MARK RIGHT AROUND
SUNRISE TUESDAY MORNING. AT THIS TIME...WE WILL NOT BE ISSUING A
FREEZE WATCH FOR THE AREA WEST OF LAKE OKEECHOBEE BUT WILL CONTINUE
TO MONITOR THE LATEST MODEL FORECAST TEMPERATURES THROUGH TONIGHT TO
SEE IF A FREEZE WATCH OR WARNING WILL BE NEEDED FOR THE AREAS WEST
OF LAKE OKEECHOBEE FOR MONDAY NIGHT.

AT THE SAME TIME...IT WILL BE BREEZY TO WINDY MONDAY NIGHT INTO
TUESDAY. THIS WILL MAKE THE WIND CHILL READINGS TO FALL INTO THE
UPPER 20S OVER THE INTERIOR AREAS...AND 30S OVER THE METRO AREAS OF
SOUTH FLORIDA...EXCEPT AROUND 30 WELL INLAND METRO AREAS OF THE EAST
AND WEST COAST OF SOUTH FLORIDA. THE WIND CHILL READING COULD EVEN
FALL INTO THE MID 20S OVER GLADES...NORTHERN HENDRY AND NORTHERN
INLAND PALM BEACH COUNTIES LATE MONDAY NIGHT INTO EARLY TUESDAY
MORNING. THEREFORE...A WIND CHILL WATCH HAS BEEN ISSUED FOR
GLADES...HENDRY...AND INLAND PALM BEACH COUNTIES FOR LATE MONDAY
NIGHT INTO EARLY TUESDAY MORNING. REST OF THE CWA WILL MORE LIKELY
BE UNDER A WIND CHILL ADVISORY SOMETIME MONDAY FOR MONDAY NIGHT.

THE LATEST SHORT RANGE MODELS ARE ALSO NOW SHOWING THAT THE TROUGH
OF LOW PRESSURE IS DEEPENING A LITTLE BIT MORE FOR TUESDAY INTO
WEDNESDAY OVER THE EASTERN UNITED STATES. THIS IN TURN WILL ALLOW
FOR THE STRONG HIGH PRESSURE TO SHIFT A LITTLE BIT SOUTH AND INTO
NORTH OR CENTRAL FLORIDA TUESDAY NIGHT INTO WEDNESDAY. AT THE SAME
TIME...THE 1000-850 MBS THICKNESSES IS ALSO STILL 1328-1330 OVER THE
NORTHERN AREAS OF THE CWA AND 1330-1335 OVER THE SOUTHERN AREAS OF
THE CWA. THIS WILL ALLOW FOR THE COLDER AIR MASS TO WORK FURTHER
SOUTH AND INTO THE CWA DURING THIS TIME.

THE SKIES WILL ALSO REMAIN CLEAR TUESDAY INTO TUESDAY NIGHT AS THE
WINDS WILL DECREASE FROM WINDY CONDITIONS TUESDAY MORNING TO LESS
THAN 5 MPH AND EVEN CALM CONDITIONS OVER THE INTERIOR AREAS. THIS
WILL SET UP A VERY GOOD RADIATIONAL COOLING NIGHT OVER THE CWA
TUESDAY NIGHT INTO WEDNESDAY MORNING.

THEREFORE...THE HIGHS ON TUESDAY WILL BE LOWER A LITTLE BIT INTO THE
MID TO UPPER 50S OVER THE NORTHERN AREAS OF SOUTH FLORIDA TO AROUND
60 OVER THE SOUTHERN AREAS OF SOUTH FLORIDA. THE LOW TEMPERATURES ON
TUESDAY NIGHT HAVE BEEN LOWER WITH MID TO UPPER 20S OVER MOST OF THE
INTERIOR AREAS TO THE MID 30S TO AROUND 40 OVER THE EAST COAST METRO
AREAS. THE NAPLES AREA COULD FALL INTO THE LOWER TO MID 30S TUESDAY
NIGHT...AND THE AREAS WEST OF LAKE OKEECHOBEE COULD EVEN FALL INTO
THE LOWER TO MID 20S. IF THIS TREND CONTINUES IN THE LATER SHORT
TERM MODEL FORECAST...THEN A FREEZE WARNING WILL MORE LIKELY BE
ISSUED ON MONDAY FOR THE INTERIOR AND WEST COAST METRO AREAS WITH
EVEN A POSSIBILITY OF A HARD FREEZE WATCH FOR THE AREAS WEST OF LAKE
OKEECHOBEE.

THERE WILL ALSO BE AREAS OF FROST OVER THE INTERIOR AND WEST COAST
METRO AREAS LATE TUESDAY NIGHT INTO EARLY WEDNESDAY AND PATCHY FROST
OVER THE EAST COAST METRO AREAS...DUE TO THE LIGHT WINDS AND COLD
TEMPERATURES.

VISITORS AND RESIDENTS NEED TO STAY TUNE FOR THE LATEST
INFORMATION AND FORECAST FROM THE MIAMI NATIONAL WEATHER SERVICE
OFFICE ON THIS POTENTIALLY COLD WEATHER FOR EARLY TO MIDDLE OF
NEXT WEEK.

.EXTENDED FORECAST...
THE STRONG HIGH WILL THEN MOVE SLOWLY EAST INTO THE WESTERN ATLANTIC
WATERS LATE THIS WEEK INTO NEXT WEEK. THIS WILL KEEP THE DRY WEATHER
IN PLACE...AND THE AIR WILL SLOWLY MODIFY THROUGH THE END OF THE
WEEK AND CLOSE TO NORMAL CONDITIONS ARE EXPECTED BY NEXT WEEKEND
OVER THE CWA.

MARINE...
THE WINDS WILL BE NORTH TO NORTHEAST TONIGHT INTO AT 5 TO 10 KNOTS
OVER BOTH THE ATLANTIC AND GULF WATERS. THIS WILL KEEP THE SEAS AT 2
FEET OR LESS THROUGH TONIGHT.

THE WINDS WILL THEN INCREASE RAPIDLY MONDAY AFTERNOON...AND BY LATE
MONDAY NIGHT BE FROM THE NORTHWEST AT 20 TO 25 KNOTS NEAR-SHORE
WATERS OF THE ATLANTIC AND GULF WATERS WITH 25 TO 30 KNOTS IN THE
OFFSHORE WATERS OF THE ATLANTIC AND GULF WATERS. THE WINDS WILL ALSO
GUST FREQUENTLY TO AROUND 35 KNOTS EXCEPT  TO GALE FORCE IN THE
GULF STREAM ATLANTIC WATERS GUSTING TO GALE FORCE. BISCAYNE BAY AND
THE LAKE OKEECHOBEE WATERS WILL ALSO INCREASE RAPIDLY MONDAY
AFTERNOON AND BY MONDAY NIGHT BE 20 TO 25 KNOTS FROM THE NORTHWEST
WITH GUSTS UP TO GALE FORCE.

THESE WINDS WILL ALLOW FOR THE SEAS IN THE ATLANTIC WATERS TO
QUICKLY BUILD TO 8 TO 10 FEET EXCEPT 11 TO 13 FEET IN THE GULF
STREAM BY LATE MONDAY NIGHT...AND 5 TO 8 FEET IN THE NEAR-SHORE GULF
WATERS UP TO 12 FEET IN THE OFFSHORE GULF WATERS. SO WILL BE ISSUING
A SCA FOR THE GULF WATERS MONDAY AFTERNOON THROUGH TUESDAY...AND A
SCA FOR THE NEAR-SHORE ATLANTIC WATERS WITH A GALE WATCH FOR THE
GULF STREAM WATERS MONDAY NIGHT INTO TUESDAY. BISCAYNE BAY AND LAKE
OKEECHOBEE WATERS WILL ALSO BE UNDER A SCA CONDITION FOR MONDAY
NIGHT INTO TUESDAY.

FIRE WEATHER...
THE RELATIVE HUMIDITIES THIS AFTERNOON AND MONDAY WILL REMAIN ABOVE
THE 35 PERCENT CRITICAL VALUE. HOWEVER...THE RELATIVE HUMIDITIES ON
TUESDAY WILL FALL DOWN INTO THE TEENS AND 20 OVER SOUTH FLORIDA. THE
20 FOOT WINDS WILL ALSO BE AT LEAST 15 TO 20 MPH ON TUESDAY. SO A
FIRE WEATHER WATCH WILL ALSO BE ISSUED FOR TUESDAY FOR ALL OF SOUTH
FLORIDA THIS AFTERNOON.

&&

.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH  60  74  39  58 / -  10 0 0
FORT LAUDERDALE  62  79  44  60 / -  10 0 0
MIAMI            63  79  46  61 / -  10 0 0
NAPLES           59  71  45  58 / -  10 0 0

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...FIRE WEATHER WATCH FROM TUESDAY MORNING THROUGH TUESDAY EVENING
     FOR COASTAL BROWARD-COASTAL MIAMI DADE-COASTAL PALM BEACH-
     FAR SOUTH MIAMI DADE-GLADES-HENDRY-INLAND BROWARD-INLAND
     COLLIER-INLAND MIAMI DADE-INLAND PALM BEACH-MAINLAND MONROE-
     METRO BROWARD-METRO MIAMI DADE-METRO PALM BEACH.

     SMALL CRAFT ADVISORY FROM 7 PM MONDAY TO 8 PM EST TUESDAY FOR .

     WIND CHILL WATCH FROM LATE MONDAY NIGHT THROUGH TUESDAY MORNING
     FOR GLADES-HENDRY-INLAND PALM BEACH.

     FIRE WEATHER WATCH FROM TUESDAY MORNING THROUGH TUESDAY EVENING
     FOR .

AM...SMALL CRAFT ADVISORY FROM 7 PM MONDAY TO 8 PM EST TUESDAY FOR
     BISCAYNE BAY-COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN
     REEF, FL OUT 20 NM-COASTAL WATERS FROM JUPITER INLET TO
     DEERFIELD BEACH, FL OUT 20 NM-LAKE OKEECHOBEE.

     GALE WATCH FROM MONDAY EVENING THROUGH TUESDAY EVENING FOR
     WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL EXTENDING
     FROM 20 NM TO THE TERRITORIAL WATERS OF THE BAHAMAS-WATERS
     FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM 20
     NM TO 60 NM.

GM...SMALL CRAFT ADVISORY FROM 1 PM MONDAY TO 8 PM EST TUESDAY FOR
     COASTAL WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL OUT 20
     NM-COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE, FL
     OUT 20 NM-GULF WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL
     EXTENDING FROM 20 TO 60 NM.

&&

UPDATE...14/MJB
Hazardous weather outlook, Jan 1, 8:48 PM EST, 7 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA
NATIONAL WEATHER SERVICE MIAMI FL
848 PM EST SUN JAN 1 2012

FLZ063-066>075-168-172>174-021030-
GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-
INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-
METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH-COASTAL BROWARD-
COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE-
848 PM EST SUN JAN 1 2012

...LOCALLY DENSE FOG POSSIBLE LATE TONIGHT...
...WIND CHILL WATCH ISSUED FOR PORTIONS OF THE REGION...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...TONIGHT

VISIBILITY: AREAS OF FOG WILL FORM LATE TONIGHT. THE FOG MAY
BECOME LOCALLY DENSE OVER INTERIOR SECTIONS, WITH THE HIGHEST
RISK JUST WEST OF LAKE OKEECHOBEE. VISIBILITIES IN SOME LOCALES
COULD POTENTIALLY FALL TO A QUARTER MILE OR LESS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A COLD FRONT WILL BRING A SURGE OF MUCH COLDER AIR ACROSS SOUTH
FLORIDA MONDAY NIGHT THROUGH WEDNESDAY. OVERNIGHT LOWS ARE
FORECAST TO RANGE FROM THE LOW TO MID 30S ACROSS PORTIONS OF
GLADES, HENDRY, INLAND COLLIER, AND INLAND PALM BEACH COUNTIES TO
THE MID 40S CLOSER TO THE COAST EARLY TUESDAY AND WEDNESDAY
MORNING. AT THIS TIME, IT APPEARS TUESDAY NIGHT INTO EARLY
WEDNESDAY MORNING WILL BE THE COLDEST PERIOD. TEMPERATURES COULD
POTENTIALLY FALL BELOW FREEZING OVER PORTIONS OF GLADES, HENDRY,
INLAND COLLIER, AND INLAND PALM BEACH COUNTIES FOR A FEW HOURS
BEFORE DAWN WEDNESDAY. INTERESTS IN THESE AREAS ARE ENCOURAGED TO
MONITOR THE LATEST FORECAST FOR UPDATES AS A FREEZE WATCH MAY BE
REQUIRED FOR TUESDAY NIGHT.

A WIND CHILL WATCH HAS BEEN ISSUED FOR LATE MONDAY NIGHT INTO
TUESDAY MORNING ACROSS GLADES, HENDRY, AND INLAND PALM BEACH
COUNTIES. WIND CHILL VALUES MAY FALL TO AROUND 25 DEGREES IN
THESE LOCATIONS.

A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE LOCAL GULF WATERS
MONDAY AFTERNOON THROUGH TUESDAY EVENING. A SMALL CRAFT ADVISORY
HAS ALSO BEEN ISSUED FOR THE NEAR SHORE ATLANTIC WATERS MONDAY
EVENING THROUGH TUESDAY EVENING, WITH A GALE WATCH FOR THE
OFFSHORE ATLANTIC WATERS.

INCREASING SURF ALONG THE EAST COAST BEACHES MAY LEAD TO AN
ELEVATED RISK OF RIP CURRENTS TUESDAY INTO WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 2, 3:30 AM ESTRed Flag WarningMFLBroward, Collier, Miami-Dade, Monroe, Palm Beach39 hr
Jan 2, 4:09 AM ESTFreeze WatchMFLBroward, Collier, Miami-Dade, Monroe, Palm Beach25 hr
Jan 2, 4:09 AM ESTHard Freeze WatchMFLGlades, Hendry34 hr
Jan 2, 6:57 PM ESTGale WarningMFL21 hr
Jan 2, 6:57 PM ESTSmall Craft AdvisoryMFL27 hr
Jan 2, 6:57 PM ESTSmall Craft AdvisoryMFL27 hr

Nearby

Wind Chill Advisories in Florida, 2012Every wind chill advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.